Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Existence and regularity of pullback attractors for an incompressible non-Newtonian fluid with delays


Authors: Caidi Zhao, Shengfan Zhou and Yongsheng Li
Journal: Quart. Appl. Math. 67 (2009), 503-540
MSC (2000): Primary 35B41, 35Q35, 76D03
DOI: https://doi.org/10.1090/S0033-569X-09-01146-2
Published electronically: May 6, 2009
MathSciNet review: 2547637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies an incompressible non-Newtonian fluid with delays in two-dimensional bounded domains. We first prove the existence and uniqueness of solutions. Then we establish the existence of pullback attractors $ \{\mathscr{A}_{_{\mathcal{C}_{_H}}}(t)\}_{t\in \mathbb{R}}$ (has $ L^2$-regularity), $ \{\mathscr{A}_{_{\mathcal{C}_{_W}}}(t)\}_{t\in \mathbb{R}}$ (has $ H^2$-regularity), and $ \{\mathscr{A}_{_{E^2_{_H}}}(t)\}_{t\in \mathbb{R}}$ (has $ L^2$-regularity), $ \{\mathscr{A}_{_{E^2_{_W}}}(t)\}_{t\in \mathbb{R}}$ (has $ H^2$-regularity) corresponding to two different processes associated to the fluid, respectively. Meanwhile, we verify the regularity of the pullback attractors by proving

$\displaystyle \mathscr{A}_{_{\mathcal{C}_{_H}}}(t) =\mathscr{A}_{_{\mathcal{C}_... ..._{_{E^2_{_H}}}(t)=\mathscr{A}_{_{E^2_{_W}}}(t), \quad \forall t\in \mathbb{R}, $

and

$\displaystyle \mathscr{A}_{_{E^2_{_H}}}(t) =J(\mathscr{A}_{_{\mathcal{C}_{_H}}}... ...hcal{C}_{_W}}}(t)) =\mathscr{A}_{_{E^2_{_W}}}(t),\quad \forall t\in\mathbb{R}, $

where $ J$ is a linear operator. By the regularity we reveal the pullback asymptotic smoothing effect of the fluid in the sense that the solutions become eventually more regular than the initial data. This effect implies, in the case of delays, that the regularity of the fluid in its history state does not play an important role on the regularity of its eventual state. Finally, we give some remarks.


References [Enhancements On Off] (What's this?)

  • 1. L. Arnold, ``Random Dynamical Systems'', Springer, Berlin, 1998. MR 1723992 (2000m:37087)
  • 2. R. A. Adams, ``Sobolev Spaces,'' Academic Press, New York, 1975. MR 0450957 (56:9247)
  • 3. A. V. Babin, M. I. Vishik, ``Attractors of Evolution Equations'', North-Holland, Amsterdam, 1992. MR 1156492 (93d:58090)
  • 4. Hyeong-Ohk Bae, Existence, regularity, and decay rate of solutions of non-Newtonian flow, J. Math. Appl. Anal., 231(1999), 467-491. MR 1669171 (99m:35194)
  • 5. J. M. Ball, Continuity properties of global attractors of generalized semiflows and the Navier-Stokes equations, J.  Nonlinear Sci., 7(1997), 475-502. MR 1462276 (98j:58071a)
  • 6. H. Bellout, F. Bloom, J. Nečas, Weak and measure-valued solutions for non-Newtonian fluids, C. R. Acad. Sci. Paris, 317(1993), 795-800.
  • 7. H. Bellout, F. Bloom, J. Nečas, Young measure-valued solutions for non-Newtonian incompressible viscous fluids, Commun. PDE., 19(1994), 1763-1803. MR 1301173 (95i:35227)
  • 8. F. Bloom, W. Hao, Regularization of a non-Newtonian system in an unbounded channel: Existence and uniqueness of solutions, Nonlinear Anal., 44(2001), 281-309. MR 1817094 (2002b:76003)
  • 9. F. Bloom, W. Hao, Regularization of a non-Newtonian system in an unbounded channel: Existence of a maximal compact attractor, Nonlinear Anal., 43(2001),743-766. MR 1808208 (2001j:35026)
  • 10. M. Boukrouche, G. Łukaszewicz, J. Real, On pullback attractors for a class of two-dimensional turbulent shear flows, Internat. J. Eng. Sci., 44(2006), 830-844. MR 2255762 (2008d:37157)
  • 11. H. Crauel, F. Flandoli, Attractors for random dynamical systems, Probab. Theory Related Fields, 100(1994), 365-393. MR 1305587 (95k:58092)
  • 12. P. Constantin, C. Foias, ``Navier Stokes Equations'', The University of Chicago Press, Chicago, 1988. MR 972259 (90b:35190)
  • 13. T. Caraballo, G. Łukaszewicz, J. Real, Pullback attractors for non-autonomous 2D-Navier-Stokes equations in some unbounded domains, C. R. Math. Acad. Sci. Paris, Ser. I., 342(2006), 263-268. MR 2196010 (2006h:35201)
  • 14. T. Caraballo, G. Łukaszewicz, J. Real, Pullback attractors for asymptotically compact non-autonomous dynamical systems, Nonlinear Anal., 64(2006), 484-498. MR 2191992 (2006h:37028)
  • 15. T. Caraballo, J. A. Langa, Attractors for differential equations with variable delay, J. Math. Anal. Appl., 260(2001), 421-438. MR 1845562 (2002f:37040)
  • 16. T. Caraballo, J. A. Langa, On the upper semicontinuity of cocycle attractors for non-autonomous and random dynamical systems, Dyn. Contin. Discrete Impulsive Syst. Ser. A Math. Anal. 10(2003), 491-513. MR 1978585 (2004c:37110)
  • 17. T. Caraballo, J. Real, Navier-Stokes equations with delays, Roy. Soc. London Proc. Ser. A Math. Phys. Eng. Sci., 457(2001), 2441-2453. MR 1862662 (2002g:35168)
  • 18. T. Caraballo, J. Real, Asymptotic behaviour of Navier-Stokes equations with delays, Roy. Soc. London Proc. Ser. A Math. Phys. Eng. Sci., 459(2003),3181-3194. MR 2027360 (2004k:35295)
  • 19. T. Caraballo, J. Real, Attractors for 2D-Navier-Stokes models with delays, J. Differential Equations, 205(2004), 271-297. MR 2091818 (2005h:35266)
  • 20. T. Caraballo, P. E. Kloeden, P. Marin-Rubio, Weak pullback attractors of setvalued processes, J. Math. Anal. Appl., 288(2003), 692-707. MR 2020190 (2004i:34025)
  • 21. T. Caraballo, P. Marin-Rubio, J. Valero, Autonomous and non-autonomous attractors for differential equations with delays, J. Differential Equations, 208(2005), 9-41. MR 2107292 (2005i:37095)
  • 22. T. Caraballo, P. Marin-Rubio, J. Valero, Attractors for differential equations with unbounded delays, J. Differential Equations, 239(2007), 311-342. MR 2344275 (2008g:34149)
  • 23. D. N. Cheban, P. E. Kloeden, B. Schmalfuss, The relationship between pullback, forwards and global attractors of nonautonomous dynamical systems, Nonlinear Dyn. Syst. Theory, 2(2002), 9-28. MR 1989935 (2004e:34090)
  • 24. V. V. Chepyzhov, M. I. Vishik, ``Attractors for Equations of Mathematical Physics'', AMS Colloquium Publications, 49. Amer. Math. Soc., Providence, RI., 2002. MR 1868930 (2003f:37001c)
  • 25. H. Crauel, A. Debussche, F. Flandoli, Random attractors, J. Dynam. Differential Equations, 9(1997), 307-341. MR 1451294 (98c:60066)
  • 26. F. Flandoli, B. Schmalfuss, Random attractors for the 3D stochastic Navier-Stokes equation with multiplicative white noise, Stochast. Stochast. Rep., 59(1996), 21-45. MR 1427258 (98g:60113)
  • 27. B. Guo, P. Zhu, Partial regularity of suitable weak solution to the system of the incompressible non-Newtonian fluids, J. Differential Equations, 178(2002), 281-297. MR 1879829 (2003a:35156)
  • 28. J. K. Hale, ``Theory of Functional Differential Equations'', Springer, Berlin, 1977. MR 0508721 (58:22904)
  • 29. J. K. Hale, ``Asymptotic Behavior of Dissipative Systems'', Amer. Math. Soc., Providence, R.I., 1988, MR 941371 (89g:58059)
  • 30. J. K. Hale, S. M. Verduyn Lunel, ``Introduction to Functional Differential Equations'', Springer-Verlag, New York, 1993. MR 1243878 (94m:34169)
  • 31. N. Ju, The $ H^1$-compact global attractor for the solutions to the Navier-Stokes equations in 2D unbounded domains, Nonlinearity, 13(2000), 1227-1238. MR 1767956 (2001f:37131)
  • 32. N. Ju, Existence of global attractor for the three-dimensional modified Navier-Stokes equations, Nonlinearity, 14(2001), 777-786. MR 1837637 (2002d:76011)
  • 33. P. E. Kloeden, B. Schmalfuss, Nonautonomous systems, cocycle attractors and variable time-step discretization, Numer. Algorithms, 14(1997), 141-152. MR 1456499 (98f:58132)
  • 34. P. E. Kloeden, B. Schmalfuss, Asymptotic behaviour of nonautonomous difference inclusions, Syst. Cont. Lett., 33(1998), 275-280. MR 1613094 (99d:39006)
  • 35. Y. Kuang, ``Delay Differential Equations with Applications in Population Dynamics'', Academic Press, Boston, 1993. MR 1218880 (94f:34001)
  • 36. O. Ladyzhenskaya, New equations for the description of the viscous incompressible fluids and solvability in large of the boundary value problems for them, in ``Boundary Value Problems of Mathematical Physics'', Amer. Math. Soc., Providence, RI. 1970.
  • 37. O. Ladyzhenskaya, ``Attractors for Semigroups and Evolution Equations'', Cambridge University Press, Cambridge, 1991. MR 1133627 (92k:58040)
  • 38. J. A. Langa, B. Schmalfuss, Finite dimensionality of attractors for non-autonomous dynamical systems given by partial differential equations, Stoch. Dyn., 4(2004), 385-404. MR 2085975 (2005f:37169)
  • 39. J. A. Langa, G. Łukaszewicz, J. Real, Finite fractal dimension of pullback attractors for non-autonomous 2D Navier-Stokes equations in some unbounded domains, Nonlinear Anal., 66(2007), 735-749. MR 2274880 (2007h:37126)
  • 40. G. Łukaszewicz, W. Sadowski, Uniform attractor for 2D magneto-micropolar fluid flow in some unbounded domains, Zeitsch. Angew. Math. Phys., 55(2004), 247-257. MR 2047286 (2005a:35031)
  • 41. J. Málek, J. Nečas, M. Rokyta, M. Ružičk, ``Weak and Measure-valued Solutions to Evolutionary PDEs'', Chapman and Hall, New York, 1996. MR 1409366 (97g:35002)
  • 42. M. Pokorný, Cauchy problem for the non-Newtonian viscous incompressible fluids, Appl. Math., 41(1996), 169-201. MR 1382464 (97a:35190)
  • 43. J. Mallet-Paret, G. Sell, Systems of differential delay equations: Floquet multipliers and discrete Lyapunov functions, J. Differential Equations, 125(1996), 385-440. MR 1378762 (97a:34193a)
  • 44. J. Mallet-Paret, G. R. Sell, The Poincaré-Bendixson theorem for monotone cyclic feedback systems with delay, J. Differential Equations, 125(1996), 441-489. MR 1378763 (97a:34193b)
  • 45. A. V. Rezounenko, J. Wu, A non-local PDE model for population dynamics with state-selective delay: Local theory and global attractors, J. Computational Appl. Math., 190(2006), 99-113. MR 2209496 (2006j:35233)
  • 46. A. V. Rezounenko, Partial differential equations with discrete and distributed state-dependent delays, J. Math. Anal. Appl., 326(2007), 1031-1045. MR 2280961 (2008f:35396)
  • 47. J. C. Robinson, ``Infinite-dimensional Dynamical Systems'', Cambridge University Press, Cambridge, 2001. MR 1881888 (2003f:37001a)
  • 48. J. C. Robinson, A. Rodriguez-Bernal, A. Vidal-Lopez, Pullback attractors and extremal complete trajectories for non-autonomous reaction-diffusion problems, J. Differential Equations, 238(2007), 289-337. MR 2341427
  • 49. R. Rosa. The global attractor for the 2D Navier-Stokes flow on some unbounded domains, Nonlinear Anal., 32(1998), 71-85. MR 1491614 (98k:35152)
  • 50. B. Schmalfuss, Backward cocycle and attractors of stochastic differential equations, in: V. Reitmann, T. Redrich, N.J. Kosch (Eds.), ``International Seminar on Applied Mathematics-Nonlinear Dynamics: Attractor Approximation and Global Behaviour'', 1992, pp. 185-192.
  • 51. B. Schmalfuss, Attractors for non-autonomous dynamical systems, in: ``B. Fiedler, K. Gröger, J. Sprekels (Eds.), Proc. Equadiff.'', 1999, Berlin, World Scientific, River Edge, NJ, 2000 684-689. MR 1870217 (2002h:37044)
  • 52. G. Sell, Y. You, ``Dynamics of Evolutionary Equations'', Springer, New York, 2002. MR 1873467 (2003f:37001b)
  • 53. R. Temam, ``Infinite Dimensional Dynamical Systems in Mechanics and Physics'', Springer, Berlin, 2nd ed., 1997. MR 1441312 (98b:58056)
  • 54. J. Wu, ``Theory and Applications of Partial Functional Differential Equations'', Applied Mathematical Sciences, 119, Springer-Verlag, New York, 1996. MR 1415838 (98a:35135)
  • 55. Y. Wang, C. Zhong, S. Zhou, Pullback attractors of nonautonomous dynamical systems, Discrete Contin. Dyn. Syst., 16(2006), 587-614. MR 2257151 (2007f:37131)
  • 56. C. Zhao, Y. Li, $ H^2$-compact attractor for a non-Newtonian system in two-dimensional unbounded domains, Nonlinear Anal., 7(2004), 1091-1103. MR 2038738 (2004k:37177)
  • 57. C. Zhao, S. Zhou, $ L^2$-compact uniform attractors for a nonautonomous incompressible non-Newtonian fluid with locally uniformly integrable external forces in distribution space, J. Math. Phys., 48(2007), 032702-1-032702-12. MR 2314493 (2008f:37185)
  • 58. C. Zhao, S. Zhou, Y. Li, Trajectory attractor and global attractor for a 2D incompressible non-Newtonian fluid, J. Math. Anal. Appl., 325(2007), 1350-1362. MR 2270089 (2007h:37130)
  • 59. C. Zhao, S. Zhou, Pullback attractors for a non-autonomous incompressible non-Newtonian fluid, J. Differential Equations, 238(2007), 394-425. MR 2341431 (2008f:37184)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35B41, 35Q35, 76D03

Retrieve articles in all journals with MSC (2000): 35B41, 35Q35, 76D03


Additional Information

Caidi Zhao
Affiliation: Department of Mathematics, Wenzhou University, Wenzhou 325035, People’s Republic of China
Email: zhaocaidi@yahoo.com.cn

Shengfan Zhou
Affiliation: Department of Applied Mathematics, Shanghai Normal University, Shanghai 200234, People’s Republic of China

Yongsheng Li
Affiliation: Department of Applied Mathematics, South China University of Technology, Guangdong, 510640, People’s Republic of China

DOI: https://doi.org/10.1090/S0033-569X-09-01146-2
Keywords: Pullback attractor, evolution equations, incompressible non-Newtonian fluid, pullback asymptotic smoothing effect
Received by editor(s): February 20, 2008
Published electronically: May 6, 2009
Additional Notes: The work is supported by the NSF of China under Grant Numbers 10826091, 10771139, 10471047, and 10771074, the NSF of Zhejiang Province under Grant Number Y6080077 and the Innovation Program of Shanghai Municipal Education Commission under Grant 08ZZ70
Article copyright: © Copyright 2009 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society